Which matrices are immune against the transportation paradox

Vladimir G. Deineko, Bettina Klinz, Gerhard Woeginger

Research output: Contribution to journalArticleAcademicpeer-review

7 Citations (Scopus)
57 Downloads (Pure)


We characterize the m×n cost matrices of the transportation problem for which there exist supplies and demands such that the transportation paradox arises. Our characterization is fairly simple and can be verified within O(mn) computational steps. Moreover, we discuss the corresponding question for the algebraic transportation problem.
Original languageEnglish
Pages (from-to)495-501
Number of pages7
JournalDiscrete applied mathematics
Issue number3
Publication statusPublished - 2003


  • Algebraic transportation problem
  • Combinatorial optimization
  • More-for-less paradox
  • Transportation problem
  • Transportation paradox

Fingerprint Dive into the research topics of 'Which matrices are immune against the transportation paradox'. Together they form a unique fingerprint.

Cite this